Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 246, NWS Austin/San Antonio, TX

June 5, 2007Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 5, 2007, 2:24 AM CDT for Val Verde County, Texas. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2007, 2:24 AM CDT (07:24 UTC)
Expired
Jun 5, 2007, 3:45 AM CDT
In force
81 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 114 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 7.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2861 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2861 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1650 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 050729
SVREWX
TXC465-050845-
/O.NEW.KEWX.SV.W.0246.070605T0724Z-070605T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
224 AM CDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...LOMA ALTA...LANGTRY...JUNO...DEL
  RIO...COMSTOCK...

* UNTIL 345 AM CDT

* AT 219 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
  THUNDERSTORMS WEST OF PANDALE AND LANGTRY...MOVING SOUTHEAST AT    
  35 MPH.  THESE THUNDERSTORMS WILL MOVE OVER VAL VERDE COUNTY IN
  THE NEXT HOUR...BRINGING STRONG WINDS NEAR OR IN EXCESS OF 60 MPH.
  HAIL IS ALSO POSSIBLE WITH THESE THUNDERSTORMS...AND HAIL SIZES
  FROM MARBLE TO PENNY SIZE IS POSSIBLE.  FREQUENT DANGEROUS LIGHTNING
  WILL ACCOMPANY THESE THUNDERSTORMS. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PANDALE...LANGTRY AND COMSTOCK BY 245 TO 300 AM CDT...
  LAKE AMISTAD BY 250 TO 315 AM CDT...

LAT...LON 3028 10176 3029 10175 3029 10070 2943 10070
      2925 10076 2937 10101 2947 10108 2953 10127
      2962 10125 2963 10126 2958 10130 2966 10131
      2966 10137 2977 10142 2976 10154 2981 10155
      2976 10165 2978 10175

$$
1 follow-up statement
000 
WWUS54 KEWX 050741
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
235 AM CDT TUE JUN 5 2007

TXC465-050845-
/O.CON.KEWX.SV.W.0246.000000T0000Z-070605T0845Z/
VAL VERDE TX-
235 AM CDT TUE JUN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR VAL VERDE COUNTY...

AT 235 AM CDT...THUNDERSTORMS WERE MOVING TO THE WESTERN PART OF
VAL VERDE COUNTY.  THESE THUNDERSTORMS WILL MOVE SOUTHEAST AT 35
MPH OVER VAL VERDE COUNTY IN THE NEXT HOUR. 

WIND GUSTS NEAR TO GREATER THAN 60 MPH IS POSSIBLE WITH THESE
THUNDERSTORMS...ALONG WITH MARBLE TO PENNY SIZE HAIL...AND
FREQUENT...DANGEROUS LIGHTNING.

THESE THUNDERSTORMS WILL AFFECT LANGTRY...PANDALE...COMSTOCK AND
AMISTAD RESERVOIR.  AS THEY CONTINUE MOVING SOUTHEAST...THEY 
WILL MOVE INTO THE DEL RIO AREA AFTER 315 TO 330 AM. 

LAT...LON 3028 10176 3029 10175 3029 10070 2943 10070
      2925 10076 2937 10101 2947 10108 2953 10127
      2962 10125 2963 10126 2958 10130 2966 10131
      2966 10137 2977 10142 2976 10154 2981 10155
      2976 10165 2978 10175

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:49 AM CDT, 35 minutes earlier.

Area forecast discussion, Jun 5, 1:49 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
149 AM CDT TUE JUN 5 2007

.AVIATION...
VFR TAFS WILL PREVAIL IN THE PERIOD.  WIDELY SCATTERED
TSRA WILL AFFECT KDRT FROM AROUND 08Z TO 11Z...WITH
OCNL CIGS 5 THSD TO 7 THSD FT OVC AND VSBYS 3 TO 5 MILES
IN TSRA.  BRIEF WIND GUSTS 20 TO 35 KTS PSBL VCNTY
KDRT AROUND 08Z TO 11Z.  OTHERWISE SCT TO BKN CLOUDS
ABOVE 10 THSD FT IS EXPECTED TO BECOME 5 TO 10 THSD
SCT AFTER 18Z. INCREASING S AND SE WINDS ARE FORECAST
AT THE END OF THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 923 PM CDT MON JUN 4 2007/

UPDATE...
LOWERED POPS TO ISOLATED MAINLY ALONG THE RIO GRANDE PLAINS BEFORE
MIDNIGHT...BUT CHANCES LOOK SLIGHTLY BETTER NTO THE MORNING HOURS
AS AN MCS MOVING SEWD ACROSS SE NEW MEXICO COULD AFFECT THE
WESTERN COUNTIES AS INDICATED BY THE 18Z-GFS/00Z-NGM. SO HAVE
ADJUSTED POPS TO CHANCE CATEGORY IN THE WEST AND SLIGHT CHANCE
EAST LATE TONIGHT AND EARLY TUESDAY. OTHERWISE NO MAJOR CHANGES
PLANNED AT THIS TIME.

PREV DISCUSSION... /ISSUED 635 PM CDT MON JUN 4 2007/

AVIATION...VFR CONDITIONS WILL PREVAIL THIS EVENING.
HOWEVER...THERE WILL BE SOME STRONG THUNDERSTORMS ACROSS THE AREA.
OVER THE NEXT COUPLE OF HOURS. IT IS POSSIBLE FOR THUNDERSTORMS TO
DEVELOP OVER KSAT AND KSSF. THIS COULD PRODUCE MVFR VSBYS. AFT
02-03Z...THE TAF SITES WILL BE IN THE CLEAR AND REMAIN VFR.

PREV DISCUSSION... /ISSUED 627 PM CDT MON JUN 4 2007/

UPDATE...
MADE A QUICK UPDATE TO CANCEL SEVERE THUNDERSTORM WATCH 345 FOR
ALL OUR COUNTIES AS THE OUTFLOW BOUNDARY HAS RACED SOUTH OF THE
WATCH AREA AND BEST CHANCES FOR SEVERE STORMS NOW SOUTH AND
SOUTHWEST OF THE WATCH AREA.

PREV DISCUSSION... /ISSUED 314 PM CDT MON JUN 4 2007/

DISCUSSION...
NEW ZONES ARE OUT DUE TO INITIATION OF SEVERE THUNDERSTORMS.
NORTHEASTERN COUNTIES ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL
10 PM. UPPER TROUGH IS SWINGING THROUGH CENTRAL TEXAS AND IS
KICKING OFF THUNDERSTORMS. GFS FORECAST SOUNDING SHOWS CAPE AROUND
2000 J/KG WITH NO CIN. EXPECT STORMS TO CONTINUE MOVING TOWARD THE
SOUTHEAST DURING THE REMAINDER OF THE AFTERNOON AND EVENING.

THIS LOOKS TO BE THE LAST OF THE PRECIP FOR THE REST OF THE FORECAST
PERIOD. UPPER LEVEL RIDGING WILL BEGIN TO BUILD IN TOMORROW
MORNING WHICH WILL DRY THINGS OUT FOR THE NEXT SEVEN DAYS. THIS
WILL ALLOW TEMPS TO CLIMB TO NEAR AND ABOVE NORMAL VALUES. THERE
IS ONLY A REMOTE POSSIBILITY OF PRECIP IN THE EASTERN COUNTIES
NEXT SUNDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              69  93  74  95  75 /  -    0  10  -   -
AUSTIN BERGSTROM INTL AIRPORT  67  92  72  95  73 /  -    0  10  -   -
DEL RIO INTL AIRPORT           68  96  73  99  74 /  -    0  -   -   -
SAN ANTONIO INTL AIRPORT       68  91  73  94  74 /  -    0  10  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

06/08
Hazardous weather outlook, Jun 5, 1:37 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
137 AM CDT TUE JUN 5 2007

TXZ171>173-183>194-202>209-217>225-228-051200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
137 AM CDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT
AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE
RIO GRANDE PLAINS AND ADJACENT EDWARDS PLATEAU TONIGHT.
THESE SHOWERS AND THUNDERSTORMS WILL BRING WIND GUSTS OF
25 TO 40 MPH...BRIEF HEAVY RAIN...AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 4, 9:41 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
941 PM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             2 S LEANDER             30.53N 97.86W
06/04/2007  E1.75 INCH       WILLIAMSON         TX   PUBLIC

0312 PM     HAIL             1 W CEDAR PARK          30.51N 97.85W
06/04/2007  M2.00 INCH       WILLIAMSON         TX   TRAINED SPOTTER

0314 PM     HAIL             1 SE LEANDER            30.55N 97.85W
06/04/2007  E2.75 INCH       WILLIAMSON         TX   PUBLIC

            PUBLIC REPORTS BASEBALL SIZE HAIL NEAR LEANDER HIGH
            SCHOOL.

0315 PM     HAIL             CEDAR PARK              30.51N 97.83W
06/04/2007  M1.75 INCH       WILLIAMSON         TX   PUBLIC

0315 PM     HAIL             5 W GEORGETOWN          30.65N 97.77W
06/04/2007  E0.50 INCH       WILLIAMSON         TX   EMERGENCY MNGR

0318 PM     HAIL             CEDAR PARK              30.51N 97.83W
06/04/2007  E1.00 INCH       WILLIAMSON         TX   BROADCAST MEDIA

            ESTIMATED REPORTS OF 1.00 INCH HAIL.

0318 PM     HAIL             NW CEDAR PARK           30.51N 97.83W
06/04/2007  E1.00 INCH       WILLIAMSON         TX   BROADCAST MEDIA

            ESTIMATED 1.00 INCH HAIL NORTH WEST OF CEDAR PARK.

0320 PM     HAIL             1 S GEORGETOWN          30.63N 97.69W
06/04/2007  M1.75 INCH       WILLIAMSON         TX   TRAINED SPOTTER

            GOLF BALL SIZED HAIL REPORTED ON IH 35.

0320 PM     HAIL             4 WSW ROUND ROCK        30.50N 97.73W
06/04/2007  E1.00 INCH       WILLIAMSON         TX   TRAINED SPOTTER

            QUATER SIZE HAIL REPORTED IN THE FM620 AND PARMER ROAD
            AREA.

0331 PM     TSTM WND GST     11 N AUSTIN             30.47N 97.75W
06/04/2007  E45.00 MPH       WILLIAMSON         TX   TRAINED SPOTTER

0333 PM     FUNNEL CLOUD     2 S PFLUGERVILLE        30.41N 97.62W
06/04/2007                   TRAVIS             TX   PUBLIC

            FUNNEL CLOUD SIGHTED NEAR IH 35 AND HIGHWAY 1825.

0450 PM     HAIL             BASTROP                 30.11N 97.31W
06/04/2007  M0.75 INCH       BASTROP            TX   AMATEUR RADIO

            INTERSECTION OF HIGHWAYS 21 AND 1441.

&&

DC
Special weather statement, Jun 5, 1:29 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
129 AM CDT TUE JUN 5 2007

TXZ183-184-202-050745-
VAL VERDE-EDWARDS-KINNEY-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...BRACKETTVILLE
129 AM CDT TUE JUN 5 2007

...SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE IN THE
NEXT FEW HOURS...

AN AREA OF SHOWERS AND THUNDERSTORMS NORTHWEST OF PANDALE
WILL CONTINUE MOVING SOUTHEAST IN THE NEXT FEW HOURS.

THESE SHOWERS AND THUNDERSTORMS MAY AFFECT PARTS OF
VAL VERDE...EDWARDS AND KINNEY COUNTIES IN THE NEXT
FEW HOURS. WIND GUSTS OF 25 TO 40 MPH...BRIEF HEAVY RAIN...
AND FREQUENT LIGHTNING IS POSSIBLE IN OR NEAR THE THUNDERSTORMS.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 3:40 AM CDTSevere Thunderstorm WarningEWXVal Verde50 min
Jun 5, 4:35 AM CDTSevere Thunderstorm WarningEWXEdwards55 min
Jun 5, 4:53 AM CDTSevere Thunderstorm WarningEWXKinney, Maverick67 min
Jun 5, 5:28 AM CDTSevere Thunderstorm WarningEWXDimmit, Zavala77 min
Jun 5, 5:54 AM CDTSevere Thunderstorm WarningEWXMaverick51 min
Jun 5, 6:34 AM CDTSevere Thunderstorm WarningEWXFrio56 min
Jun 5, 6:41 AM CDTFlash Flood WarningEWXDimmit3 hr
Jun 5, 6:45 AM CDTSevere Thunderstorm WarningEWXDimmit, Zavala45 min
Jun 5, 7:24 AM CDTSevere Thunderstorm WarningEWXFrio51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.